Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 25, NWS Midland/Odessa, TX

June 6, 2025Pecos County, Terrell County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 6, 2025, 12:59 AM CDT for Pecos County, Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2025, 12:59 AM CDT (05:59 UTC)
Expired
Jun 6, 2025, 4:00 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Pecos County, TX, Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 160 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2037 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

514 
WGUS54 KMAF 060559
FFWMAF
TXC371-443-060900-
/O.NEW.KMAF.FF.W.0025.250606T0559Z-250606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
1259 AM CDT Fri Jun 6 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southeastern Pecos County in southwestern Texas...
  North Central Terrell County in southwestern Texas...

* Until 400 AM CDT.

* At 1259 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Southeastern Pecos and North Central Terrell 
  Counties

This includes the following streams and drainages...
  Independence Creek, Pyle Draw, Big Canyon, North Fork Independence 
  Creek, Dry Creek, Harral Draw, McKay Creek, Sheffield Draw and 
  Mitchell Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3029 10256 3062 10242 3063 10229 3072 10232
      3071 10194 3051 10195 3029 10234

FLASH FLOOD...RADAR INDICATED

$$

Chehak
1 follow-up statement
773 
WGUS74 KMAF 060739
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
239 AM CDT Fri Jun 6 2025

TXC371-443-060900-
/O.CON.KMAF.FF.W.0025.000000T0000Z-250606T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-Terrell TX-
239 AM CDT Fri Jun 6 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS 
MORNING FOR SOUTHEASTERN PECOS AND NORTH CENTRAL TERRELL COUNTIES...

At 239 AM CDT, Doppler radar indicated thunderstorms produced heavy 
rain across the warned area. Between 2 and 4 inches of rain have 
fallen. Flash flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  mainly rural areas of Southeastern Pecos and North Central Terrell 
  Counties

This includes the following streams and drainages...
  Independence Creek, Pyle Draw, Big Canyon, North Fork Independence 
  Creek, Dry Creek, Harral Draw, McKay Creek, Sheffield Draw and 
  Mitchell Draw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3029 10256 3062 10242 3063 10229 3072 10232
      3071 10194 3051 10195 3029 10234

FLASH FLOOD...RADAR INDICATED

$$

Chehak

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:36 AM CDT, 23 minutes earlier. Its key messages:

  • Updated at 1233 AM CDT Fri Jun 6 2025
  • Severe thunderstorms are possible through at least Sunday, mainly in the afternoon and evening. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two.
  • Temperatures will increase through the weekend, when several locations could see triple digits. Heat advisories may be needed, especially for mountainous areas and the Rio Grande Valley.
Area forecast discussion, Jun 6, 12:36 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1236 AM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1233 AM CDT Fri Jun 6 2025

- Severe thunderstorms are possible through at least Sunday,
  mainly in the afternoon and evening. Any severe storms that do
  develop will be accompanied by large hail and/or damaging winds
  and/or a tornado or two.

- Temperatures will increase through the weekend, when several
  locations could see triple digits. Heat advisories may be
  needed, especially for mountainous areas and the Rio Grande
  Valley.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 145 PM CDT Thu Jun 5 2025

Deep moisture extends across the region with dewpoints between 65-
70F stretching into southeast New Mexico. The 12z MAF sounding came
in with 1.46" PWATs good for the 99th percentile for June 5th based
on sounding climatology. Anomalously high moisture combined with a
sharpening dryline to the west and a stalled boundary across the
northern Permian Basin will lead to severe storms this afternoon and
late into this evening. Across the northern CWA, steep lapse rates,
~40-45kts bulk shear, and plenty of CAPE signify an environment
favorable for significant(>2"), damaging winds, and even a tornado
or two. Heavy rain and lightning will accompany any thunderstorms
with conditions also favorable for flooding in urban areas as well
as the threat for wet microbursts. Similar conditions exist south of
I-10/I-20, but the main threats will be very large hail and damaging
winds with only a tornado possible in the most organized cells.
Storms will be isolated to scattered in nature through about 10-11pm
CDT before moving off to the east out of the area or slowly
decaying.

Friday morning will be similar this morning as temperatures settle
above normal in the upper 60s to low 70s for most. Plenty of
moisture sticks around and the dryline lines up once again on the
windward side of the Davis Mountains. Severe storms will once again
develop in the afternoon. This time, much of the focus will be over
the Trans Pecos and into the Stockton Plateau. Any severe storms
will be capable of producing large to very large hail and damaging
winds. How convection evolves today will have some impact on what
the storms develop Friday afternoon. Highs tomorrow afternoon reach
above normal into the mid to upper 90s for most with a few spots
hitting the century mark. Big Bend staying the hottest in the region
with highs topping out around 110F.

-Stickney

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 145 PM CDT Thu Jun 5 2025

Saturday, the upper ridge is forecast to center over
Chihuahua/Coahila, resulting in increased thicknesses over West
Texas and Southeast New Mexico.  This looks to be the warmest day
this forecast, with triple digits in the Pecos River Valley and
parts of the Permian Basin, in addition to the usual locations.
Highs should top out ~ 8-10 F above normal.  A Heat Advisory or two
may be needed for the Davis Mountains and a few areas south.

Saturday night, convection to the north will push a boundary south,
but models stall this feature along the northern CWA border.  To the
south, the upper ridge is forecast to shift west more to Chihuahua.
All this will result in slightly cooler temperatures Sunday
northeast, and slightly warmer southwest.  Again, heat advisories
will likely be needed over the mountains, and areas south.  Sunday
evening, convection will be possible along the aforementioned
boundary as shortwaves move through the northeast periphery of the
ridge.  Deep-layer bulk shear, instability, and mid-level lapse
rates suggest severe weather potential will persist.

Monday, the front pushes farther into the area, with thicknesses
plummeting and highs coming down, especially north.  Convective
chances, possibly severe, will increase along and behind the front.
CAA continues southwest Tuesday as the front pushes into Mexico.
Tuesday will be perhaps the coolest day this forecast as highs
bottom out near to around 5 F below normal.  Convective chances
persist.

Wednesday and Thursday, temperatures begin a gradual recovery under
northwest flow aloft.  A few storms looks possible Wednesday in the
higher terrain in easterly upslope flow, with return flow resuming
Thursday.

The good news, obviously, is that the big ridge has not shown up
yet, nor is forecast for the next week or two.  So chances persist
to squeeze a little more moisture out of the atmosphere before it
does.  Stay tuned.

&&

.AVIATION...
(06Z TAFS)
Issued at 1233 AM CDT Fri Jun 6 2025

VFR conditions are expected through the TAF period. VCTS will exit
the FST vicinity over the next hour. No additional weather is
anticipated tonight. Southeasterly winds remain prevailing for
all terminals. Afternoon and evening thunderstorms are again
possible. The most likely areas of impact should be similar to
today with PEQ, FST, CNM, and HOB having the greatest likelihood.
Confidence is too low at this time to include in the TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72 100  73 102 /  10   0   0  10
Carlsbad                 68 101  69 103 /  10   0   0   0
Dryden                   75 103  76 104 /   0   0   0   0
Fort Stockton            72 102  75 104 /  10  10   0  20
Guadalupe Pass           70  95  71  96 /  10   0   0   0
Hobbs                    66  99  67 100 /  10   0   0  10
Marfa                    65  95  67  97 /  20  20  10  20
Midland Intl Airport     73 102  74 103 /  10   0   0  10
Odessa                   72 100  74 102 /  10   0   0  10
Wink                     71 104  74 104 /  10   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....44
AVIATION...91

In the hours before

Local storm report, Jun 5, 7:13 PM CDT, 5 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
713 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             2 ESE Tatum             33.24N 103.28W
06/05/2025  E3.00 Inch       Lea                NM   Public

            Corrects previous hail report from 2 ESE
            Tatum. Hail measured up to 3.5 inches in
            diameter.

&&

KML
Local storm report, Jun 5, 8:00 PM CDT, 4 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
800 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     Flash Flood      14 SE Fort Stockton     30.72N 102.75W
06/05/2025                   Pecos              TX   Emergency Mngr

            Flash flood reported by Pecos County EM.
            Water appears several feet over the road
            based on report.

&&

KML
Special weather statement, Jun 5, 9:35 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
935 PM CDT Thu Jun 5 2025

TXZ075-274-276>278-060315-
Pecos TX-Reeves County Plains TX-Marfa Plateau TX-Davis Mountains TX-
Davis Mountains Foothills TX-
935 PM CDT Thu Jun 5 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PECOS...NORTHWESTERN
BREWSTER...SOUTH CENTRAL REEVES...SOUTHEASTERN JEFF DAVIS AND
NORTHEASTERN PRESIDIO COUNTIES THROUGH 1015 PM CDT...

At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 26 miles southeast of Saragosa to 16 miles
northeast of Fort Davis to near Davis Mountains State Park. Movement
was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Stockton, Alpine, Fort Davis, Camp Mitre Peak, Alpine-Casparis
Municipal Airport, Davis Mountains State Park, Marfa Municipal
Airport, Paisano Pass, Fort Stockton-Pecos County Airport, Firestone
Test Track, Indian Lodge, and Fort Davis National Historical Site.

This includes Interstate 10 between mile markers 224 and 265.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

&&

LAT...LON 3119 10257 3059 10300 3021 10386 3044 10417
      3060 10403 3075 10381 3116 10318
TIME...MOT...LOC 0234Z 238DEG 20KT 3075 10334 3072 10367 3056 10395

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

55/21
Special weather statement, Jun 5, 10:15 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1015 PM CDT Thu Jun 5 2025

TXZ075-278-060400-
Pecos TX-Davis Mountains Foothills TX-
1015 PM CDT Thu Jun 5 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PECOS AND NORTHERN
BREWSTER COUNTIES THROUGH 1100 PM CDT...

At 1014 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Fort Stockton to 42 miles
east of Alpine to 20 miles north of Marathon. Movement was east at 30
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sierra Madera.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3073 10244 3047 10257 3028 10277 3048 10324
      3063 10314 3089 10308 3077 10269
TIME...MOT...LOC 0314Z 289DEG 24KT 3074 10295 3058 10299 3050 10313

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

55/21
Special weather statement, Jun 5, 10:15 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1015 PM CDT Thu Jun 5 2025

TXZ082-060345-
Terrell TX-
1015 PM CDT Thu Jun 5 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TERRELL COUNTY
THROUGH 1045 PM CDT...

At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Terrell County Gas Plant, or 16 miles northeast of
Dryden, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of east central
Terrell County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3030 10174 3029 10176 3008 10176 3011 10201
      3031 10201 3033 10174
TIME...MOT...LOC 0315Z 263DEG 12KT 3022 10193

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

21
Local storm report, Jun 5, 11:32 PM CDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1132 PM CDT Thu Jun 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     Tstm Wnd Gst     6 W Dryden              30.05N 102.21W
06/05/2025  M62 MPH          Terrell            TX   AWOS

            AWOS station K6R6 5 W Dryden.

1113 PM     Flash Flood      24 SE Fort Stockton     30.62N 102.64W
06/05/2025                   Pecos              TX   Emergency Mngr

            US Highway 285 at Nineteen Draw is flooded
            over and the road may be starting to wash
            out. The road is likely to be closed through
            the night.

0738 PM     Tstm Wnd Gst     4 E Marathon            30.21N 103.17W
06/05/2025  M61 MPH          Brewster           TX   Mesonet

            Mesonet station UR285 4.4 E Marathon (UPR).

0619 PM     Hail             5 N Monument            32.70N 103.29W
06/05/2025  M1.25 Inch       Lea                NM   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:00 PM CDTSevere Thunderstorm WarningMAFPecos, Terrell45 min
Jun 5, 7:09 PM CDTFlash Flood WarningMAFBrewster, Jeff Davis, Pecos8 hr
Jun 5, 7:11 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster, Pecos34 min
Jun 5, 7:24 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster36 min
Jun 5, 7:45 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Terrell45 min
Jun 5, 7:49 PM CDTFlash Flood Warning Considerable damage threatMAFPecos7 hr
Jun 5, 8:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFBrewster, Pecos, Terrell52 min
Jun 5, 9:15 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Terrell60 min
Jun 5, 9:35 PM CDTSpecial Weather StatementMAF40 min
Jun 5, 10:15 PM CDTSpecial Weather StatementMAFPecos45 min
Jun 5, 10:15 PM CDTSpecial Weather StatementMAFTerrell30 min
Jun 5, 10:37 PM CDTSevere Thunderstorm WarningMAFPecos53 min
Jun 5, 11:40 PM CDTSevere Thunderstorm WarningMAFPecos46 min
Jun 6, 1:01 AM CDTSevere Thunderstorm WarningMAFPecos, Terrell44 min
Jun 6, 2:24 AM CDTSpecial Weather StatementMAFUpton36 min
Jun 6, 6:51 AM CDTRiver Flood WarningMAFBrewster12 hr
Jun 6, 1:27 PM CDTHeat AdvisoryMAFBrewster, Terrell31 hr
Jun 6, 5:28 PM CDTSpecial Weather StatementMAFReeves47 min
Jun 6, 6:05 PM CDTSpecial Weather StatementMAFLoving40 min
Jun 6, 6:25 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFCulberson, Loving, Reeves65 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.